Having Zoladex injections, will Starflower oil 1000mg effect the pain relief from Zoladex ???

Hi, I've been on Zoladex for 3 weeks, first injection given by my specialist. Undergoing surgery in 6 months for the removal of both ovaries. All ready had a full hysterectomy 20 yrs ago but I suffer with severe Endemetrosis with one ruptured 8 cm cyst in oct 2012 now found from MRI scan i have another 7cm one. I've started taking Starflower oil 1000mg a day to help with facial dermatitis. Need to find out wether starflower oil contains Oestrogen and if so will it bring back pain.. As all pain has stopped. No hot hot flushes of yet. Though mood swings and crying is becoming a problem. Starflower oil is meant to reduce hormone problems and is highly recommended for menopause. Need to know if it will have an adverse effect on Zoladex in weeks to come ?? Please, someone help if they can. :-)

2 Replies

oldestnewest
  • I wouldn't worry about it, the zoladex is so powerful it stops even BC pills being effective so it shouldn't take much of a hit from starflower oil. You can double check with your pharmacists if you are unsure. They might suggest a topical ointment for the dermatitis, but as a warning when I was on zoladex, my skin got very dry and tingly and itchy too at times, and a lot of my hairs fell out (not just from my head !!). That is despite the hot flushes and sweats or perhaps because of them. Min hots and chills were several times an hour all day every day on that drug and I certainly struggled to keep hydrated throughout the day and night.

    You might prefer to switch to a decent moisturiser for hands like neutrogena and use that on your face,but obviously do a patch test first to see if that causes a reaction.

    Dermatitis is a reaction to an irritant, so have you found out what is causing the irritation?

    Shampoo, soap, washing up liquid, deoderant, nickel jewellery, make up, make up removers, hair dye, hair sprays, household cleaners, paints, pets or even plants.

    If you can find the cause and stop the exposure to that irritant then you wouldn't need the starflower oil.

    I am like many others with endo, rather allergic to all sorts of things, and I have to use perfume free everything, otherwise 'rash city', I wear marigolds to do the washing up and household chores that involve cleaning products, I can't wear any metals that have even a hint of nickel content, other wise I blister all over my torso and the spot that was actually in contact with the nickel. That has become a severe reaction for me in recent years and I really do have to watch the metal issue more than anything else.

    I have excema on various parts of my body and psoriasis in patches too that comes and goes with stress levels.

    I carried on with my creams and still used all the safe shampoo, deoderant and that sort of thing that I had been using prior to zoladex.

    The zoladex did not make any of the skin issues that were there before, worse or better as for as I can remember, the additional side effects skin wise was the itchy tingly skin all over.

    That was not a heat rash or anything visible, it was just nerve endings in the skin going haywire a bit. But everything else was going haywire too.

  • Thank you so much Impatient.

    No I've not done tests as I was told a big cause could be the Endo. No other part of body has it.

    Though the pain is severe with Endo. I'm starting to hate the Zoladex, I've gained 7lb in the last 4 weeks. Boobs are like red hot footballs so no bra fits now. Got another 5 months of this.

    1 major question again : I'm going to be 4 days over due for second inject. Then I am going on holiday for 2 weeks, which will take me 1 week over due for following one. Does the Zoladex wear off. As I've already noticed pain coming back ? No doctor will tell me. Not seeing specialist till August.

    Plus is being cold and shivery all the time part of it. No hot flushes or sweats just so cold, even on a warm day.

    Sorry for all the questions but I'm going crazy here, not knowing whats going on inside.

    Best regards Lisa x

You may also like...